MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested but not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported during a lower leg angiogram, using an advance 14 low profile balloon catheter, the balloon ruptured during the procedure.The direction in which the balloon ruptured is unknown.No part of the balloon detached from the device.The targeted lesion was the anterior tibial artery.The vessel was said to have no angulation and only mild calcification.The inflation pressure used at the time of rupture was 6 atm.Contrast mixture was 3 ml of contrast and 5ml of saline.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One advance lp low profile balloon catheter was returned for investigation.Inspection of the device noted a pin hole located at the apex of the proximal end of the balloon.Bonds were smooth and free of damage and defects.The balloon measured within specifications and the working length measured within specifications.The balloon did not burst; it had a pin hole leak.There is no evidence to suggest the product was not manufactured to current specifications.Review of the device history record shows no nonconformance of released product.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6482328
Report Number1820334-2017-00671
Device Sequence Number19154691
Product Code DQY
UDI-Device Identifier10827002503332
UDI-Public(01)10827002503332(17)191212(10)7511567
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-3-20
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date05/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1